MAUDE Adverse Event Report: ARTHREX, INC. EASY-OUT, MINI/STANDARD COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. EASY-OUT, MINI/STANDARD COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EASY-OUT, MINI/STANDARD COMPRESSION FT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a metal removal of two screws ar-8730-42hs (lot 10327710) and ar-8730-46hs (lot 10327712) the head of the screw ar-8730-46hs (lot 10327712) broke during unscrewing with the normal screwdriver for the device.The device ar-8737-62 (lot 1391931) was then used to grasp the broken screw and also broke.The broken screw had to be chiseled free to remove it, which caused much damage to the bone.The duration of the surgery was prolonged by approximately 45 minutes due to the failures.No broken parts remained inside the patient.The surgery was finished successfully and it was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed, approximately.08 in broke off at the distal end of the threaded tip.Relevant and available critical dimensions, and material were found to meet specifications.As described in the event description, a likely cause of the broken tip is using the device to attempt removing the screws.

Brand Name
EASY-OUT, MINI/STANDARD COMPRESSION FT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13395975
Report Number1220246-2022-04354
Device Sequence Number20002533
Product Code LXH
UDI-Device Identifier00888867263833
UDI-Public00888867263833
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEASY-OUT, MINI/STANDARD COMPRESSION FT
Device Catalogue NumberAR-8737-62
Device Lot Number1391931
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown